Jump to content
Important Survey - Please Participate ×

Ativan taper ? Is this "rapid" and when should I be experiencing more symptoms?


[Sc...]

Recommended Posts

Two weeks ago I started to taper after 7 weeks of nightly 2mg Ativan use. My doctor said to cut by .5mg every 10 days. He started having me take supportive supplements (amino acids, probiotics, and mega dose fish oil, lithium oratate and magnesium threonate)  as soon as I started the Ativan to prepare and ease withdrawals. I cut to 1mg 5 nights ago. Both times I cut I experienced waves of mild nausea, mild headaches, waves of depression and irritability, dry-ice feeling in my eyes, one night of a night sweat with this last cut, and then the following nights after I cut I peed a TON through the night. These symptoms began the day after the cut and peaked a few days later and then felt pretty great the rest of the days.

 

All the above shared to ask, am I going to fast or are these symptoms not too bad compared to what they could be? Should I expect them to get worse with each cut and then being totally off?

 

Has anyone tapered like this and been successful? My doctor says he helps a lot of people taper this way and I was like, "does that include BENZO use?!" It's just so hard to trust and believe him given how many people suffer because of ignorant doctors. I really want to trust and believe him!

 

Thank you in advance for any feedback  :smitten: 

Link to comment
Share on other sites

I dont have any experience with ativan, but yes your symptoms could be a lot worse

Imo, you were not on it very long at all. I would keep going unless you cant tolerate the symptoms

Link to comment
Share on other sites

Seven weeks of use is a gray area, in my opinion.  No one knows exactly how long it takes for any individual to become dependent, nor do we know how dependent we might become in that time.  I've heard that many people come off of a benzodiazepine relatively easily, particularly if it is a first time use.  Subsequent uses and withdrawals tend to be more problematic.

 

If I were struggling, I would shorten the hold times and make smaller cuts... for instance .25mg every five days instead of .5mg every ten days.  Ativan is short-acting, which means it works quickly, leaves the system quickly and the withdrawal symptoms from a cut usually appear and subside quickly as well...compared to long-acting benzodiazepines, which are best held for two weeks.

 

Just my two cents.

Link to comment
Share on other sites

I tapered off Ativan in 2.5 months from 1mg. For me it was extremely rough just tapering 1/8 cuts per 7-10 days. I never cut until I stablized. I was only on Ativan for a month before I realized I was dependant (didn't take for sleep one night and body shook) So keep in mind it is a very powerful drug (which is why it works) and your brain develops dependence quickly. From 2mg if you feel you're taper is not too dabilitating, stay as you are. If you develop burning in extremities or cognitive loss such as memory issues or focus or dizziness, you are likely going too quick. Just from experience. Nausea and sweating are not bad. Don't forget u can take gravol for nausea, and get yourself some sea sickness wrist bands. They helped me immensely during withdrawal.
Link to comment
Share on other sites

Thank you so much for your replies, thankful for you all! Also, is it normal to have sleep issues the night of the taper? The last 2 cuts sleep was bad and then the following night were ok.
Link to comment
Share on other sites

I was going to say the same thing as Challis. You are right in the grey area. Typically a reduction of 5 to 10 percent every two weeks is recommended for those who have been on them for more than two months. Sometimes one who has been on them less than two months can do a more rapid taper.  Ativan has a very short half life so symptoms come on fairly quickly. Your symptoms as miserable as they are sound are fairly moderate.
Link to comment
Share on other sites

hi, your situation is similar to mine - have been on Ativan (1mg nightly) for sleep issues (for 2months) but after 3 weeks started to reduce. atm i'm on .25mg but have been using a little valium in last 6 days to help with withdrawal but am already cutting this back also as i don't want to become dependent on that. atm i'm taking 1.5mg of valium which is equiv of .15 of ativan. the biggest problem for me is that my tinnitus became worse in the last few weeks (i suspect due to tolerance/withdrawal) - i already have tinnitus from years back but it's hard to cope with it worsening. my understanding is that this will fade in time. my sleep is crap - but was when i start the ativan (was the reason i started it).. imo ativan is not good for sleep/valium is better (in the short term of course).. anyways, i hope that my sleep will return to normal once i get off the meds and i get on top of my stress/anxiety. imo ativan is an awful drug and i will never have it again.

 

BTW - i think with "withdrawal" symptoms some of these might not be drug related, but simply anxiety/stress related.. almost like placebo, that's not to say that some of the symptoms are not genuine..

 

hope this helps

 

luv and hugs from down under XOX

Link to comment
Share on other sites

×
×
  • Create New...